Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

What is the reason for experiencing heaviness in legs and slight limping?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
Question
I have difficulty ambulating. my legs feels heavy and I have a slight limp I have to remind myself to bend my knees and they are heavy. I have been to orthopedic, Neurologist, and medical physician. I have not found the answer. Would like to give it a try? MRI of spine and hip and CT of head is negative. neuro dx is negative with extremely good reflex, I was told that I have twenty year old knees. I just want to walk normal. I have also been to rehab. I need answers. I look young but I walk like an old lady. Please help me!
Posted Sat, 28 Dec 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer: If conservative treatment fails then replacejoint Detailed Answer: Hello, I have studied your case. According to your symptoms and findings there is osteoarthritis of your knee. You can start cartilage protecting medication like chondritin sulphate, that you need to take for couple of months. Physiotherapy like ultrasound and tens will help, along with knee exercises Life style changes will help in reducing pain which include, LOAD REDUCTION : Protecting the joint from excessive load may slow down the rate of cartilage loss. It is also effective in relieving pain. The heavier you are, the more stress you put on your joints. ACTIVITY MODIFICATION -It is important to maintain as much activity and joint motion as possible, but impact activities will aggravate arthritis. Running and jumping will often accelerate cartilage loss from the joint. The key is to focus on low impact activities, such as swimming or cycling. ANALGESIC MEDICATION : Simple over the counter medications like acetaminophen is sufficient in most cases. VISCOSUPPLEMENTATION: Hyaluronic acid injections given into the joint (especially large joints like knee joint) in prescribed dosages will give good short term pain relief in arthritic joints ranging from 1-2 years. If there is no relief with all these procedures then the last option remains of total knee joint replacement.Patient find good difference in mobility after joint replacement. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. If you are satisfied with answer do not forget to give rating to this answer. Wishing you good health. Take care.
Above answer was peer-reviewed by
 
Follow-up: What is the reason for experiencing heaviness in legs and slight limping? 47 hours later
What is a joint replacement? Could this cause me to limp? Most of the time it is not painful but just stiff. So are your recommendations the same?
 
 
Answered by Dr. Vaibhav Gandhi 31 minutes later
Brief Answer: artificial knee is replaced by destructed knee Detailed Answer: Hello again, If there is destruction of joint tissue or persistent pain and difficulty in walking then by surgical procedure a knee metal and polyethylene artificial knee is used to replace the destructed knee is known as joint replacement. There is no limp after this procedure. If there is no persistent pain you can do all conservative modalities first before thinking of operation. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. If you are satisfied with answer do not forget to give rating to this answer. Wishing you good health. Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor